Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 198, NWS State College, PA

August 9, 20124 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 8:45 PM EDT for 4 counties in Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 8:45 PM EDT (00:45 UTC)
Expired
Aug 9, 2012, 9:45 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 154 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:45 PM EDTTSTM WND DMG1 E Palmyra, PATREES DOWN ON LEXINGTON DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS51 KCTP 100045
SVRCTP
PAC071-075-107-133-100145-
/O.NEW.KCTP.SV.W.0198.120810T0045Z-120810T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 945 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  PALMYRA TO RED LION...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. 

* LOCATIONS IN THE WARNING INCLUDE...
  ANNVILLE AND MARIETTA...
  CLEONA AND MOUNT JOY...
  COLUMBIA...
  SAND HILL AND LEBANON...
  FREDERICKSBURG AND MOUNTVILLE...
  CORNWALL AND MANHEIM...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 284...I-78 BETWEEN
MILE MARKERS 2 AND 8.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 22...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE
ROAD 61...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3984 7667 4018 7662 4020 7657 4028 7661
      4037 7660 4049 7642 4037 7623 4037 7621
      4029 7611 4013 7613
TIME...MOT...LOC 0045Z 229DEG 21KT 4034 7654 3991 7660

$$

FORECASTER: DEVOIR
1 follow-up statement
467 
WWUS51 KCTP 100138
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
938 PM EDT THU AUG 9 2012

PAC071-075-107-133-100148-
/O.EXP.KCTP.SV.W.0198.000000T0000Z-120810T0145Z/
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
938 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YORK...SCHUYLKILL...
LEBANON AND NORTHWESTERN LANCASTER COUNTIES WILL EXPIRE AT 945 PM
EDT...

THE LINE OF THUNDERSTORMS HAS WEAKENED...AND THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

LAT...LON 3984 7667 4018 7662 4020 7657 4028 7661
      4037 7660 4049 7642 4037 7623 4037 7621
      4029 7611 4013 7613
TIME...MOT...LOC 0138Z 229DEG 21KT 4054 7623 4011 7629

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:01 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 9, 8:01 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT THU AUG 9 2012

.SYNOPSIS...
WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END
OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES
OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED
THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY
RETURNING TO THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ACTIVE EVENING OF CONVECTION WITH MARGINAL CELLS ACROSS
SOUTHERN...EASTERN AND NORTHWESTERN PORTIONS OF CENTRAL PA KEEPING
US VERY BUSY. MOST REPORTS HAVE BEEN OF DIME TO NICKEL SIZED HAIL...
WITH NO WIND DAMAGE REPORTED THUS FAR. STORMS OVER NORTHWEST PA
ARE TALLER AND BETTER ORGANIZED IN THE MORE STRONGLY SHEARED
ENVIRONMENT...SO BETTER CHC OF SVR REPORTS AS THE CURRENT LINE
EXTENDING FROM SOUTH CENTRAL OHIO INTO NORTHWEST PA THROUGH MID TO
LATE EVENING.

A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES
AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL
RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY
INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A
SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP
A COLD FRONT TWD WRN PA BY LATER TONIGHT.

IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE
EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION
AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO
FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP
WELL INTO THE OVERNIGHT.

SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST
OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED
AT THIS TIME.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC
FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US
UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE
REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS
IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER
PREVIOUSLY HIT AREAS.

IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD
OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND
TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING
OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID
LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL
SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS
EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS
MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE
MAIN TSTM HAZARD BEING DMGG WINDS.

NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN
TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL
WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW
THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT
OVER CENTRAL PA.

MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT
LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT
FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF
THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR
SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE
SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD
SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED
WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE
REFLECTED IN THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MUCH BELOW NORMAL 500 MB HEIGHTS /-3 TO -4 STANDARD DEVIATIONS/...
ASSOCIATED WITH AN DEEP /5640M/ UPPER LOW LIFTING NE ACROSS THE
PENINSULA OF SWRN ONTARIO...WILL START THE PERIOD.

SFC COLD FRONT WILL PUSH EAST ACROSS THE SUSQ VALLEY FRIDAY
EVENING...FOLLOWED BY A COLD FRONT ALOFT MOVING INTO WRN PENN LATER
FRIDAY NIGHT. THESE TWO FEATURES WILL TEAM UP TO KEEP THE CHC FOR
SHOWERS OVER THE CWA /WITH A FEW THUNDERSTORMS POSSIBLE EARLY ACROSS
THE EASTERN PART OF THE FCST AREA/.

CLOUDS AND SCATTERED SHOWERS WILL LINGER ACROSS THE NW MTNS SATURDAY
/IN CLOSEST PROXIMITY TO THE DEPARTING UPPER LOW AND COOLEST MID
LEVEL TEMPS/.

BASIN AVERAGE RAINFALL WILL BE AROUND 0.25 OF AN INCH ACROSS THE FAR
EASTERN ZONES EARLY FRIDAY NIGHT AS THE SFC COLD FRONT SWEEPS AWAY
THE JUICY 40-45MM PWAT AIR.

LATER FRIDAY NIGHT AND SATURDAY...QPF FROM THE MAINLY SCATTERED
SHOWERS AND ISOLATED TSRA WILL BE 0.10 OF AN INCH OR LESS.

DRY SLOT SWEEPING INTO THE SCENT/EASTERN COUNTIES WILL MAINTAIN A
RELATIVE MIN IN THE CONVECTION ACROSS THAT AREA.

MIN TEMPS FRIDAY NIGHT WILL RANGE FROM THE UPPER 50S ACROSS THE NRN
AND WRN MTNS...TO THE MID AND UPPER 60S IN THE SE.

HIGH TEMPS SATURDAY WILL BE QUITE A BIT BELOW NORMAL /7-8 DEG F/
ACROSS THE NW MTNS AND ONLY REACH THE U60S...BUT WILL TOP OUT NEAR
TO SLIGHTLY BELOW NORMAL IN THE SOUTHERN AND EASTERN VALLEY
LOCATIONS - IN THE LOWER 80S.

SOME PERIODS OF CLOUDS AND A LINGERING LIGHT SHOWER OR TWO ARE
POSSIBLE ACROSS THE NW MTNS SATURDAY NIGHT...WHILE THE REST OF THE
REGION WILL TURN CLEAR TO PARTLY CLOUDY. MINS AT DAYBREAK SUNDAY
WILL BE QUITE CHILLY ACROSS THE MTNS WITH LOWER TO MID 50S
COMMON...WHILE THE CENTRAL AND SE VALLEY WILL SEE UPPER 50S TO LOWER
60S FOR AN OVERNIGHT LOW.

SFC HIGH PRESSURE AND A FLAT UPPER RIDGE DRIFTS OVER THE
COMMONWEALTH SUNDAY BRINGING RELATIVELY LIGHT WIND AND MOSTLY SUNNY
SKIES. SLIGHTLY BELOW NORMAL 925-850 MB TEMPS ACROSS THE NRN AND
WESTERN MTNS WILL LIMIT MAX TEMPS TO THE LOWER AND MID 70S
THERE...WHILE THE CENTRAL AND SE PORTION OF THE CWA WILL EXPERIENCE
MAXS SIMILAR TO SATURDAY...IN THE U70S TO LOWER 80S.

AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES LATE IN THE WEEKEND
THROUGH EARLY NEXT WEEK ACCOMPANIED BY DRY WEATHER WITH A RETURN TO
NEAR NORMAL MAX TEMPS MONDAY...MEDIUM RANGE MODEL AND ENSEMBLE
CONSENSUS POINTS TWD THE REDEVELOPMENT OF TROUGHING ACROSS THE
NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK.

BEST CHC FOR SHOWERS AND SCATTERED AFTERNOON TSRA APPEARS TO TUESDAY
AFTERNOON AND EVENING...ALONG AND AHEAD OF A COLD FRONT PUSHING EAST
SOUTHEAST FROM THE GLAKES.

COOLING MID-LEVEL TEMPS AND NW FLOW ALOFT WILL BRING LOWER PWAT AIR
INTO THE REGION WEDNESDAY AFTERNOON AND NIGHT. A FEW SHOWERS ARE
POSSIBLE ACROSS THE NRN MTNS BENEATH THE SRN EDGE OF STEEPER MID
LEVEL LAPSE RATES...WHILE DRY CONDITIONS ARE EXPECTED ACROSS THE SRN
HALF OF THE STATE.

UNLESS THIS MIDWEEK TROUGH AMPLIFIES/SLOWS MORE THAN THE BLEND OF
THE 12Z EC AND GEFS INDICATE...ANOTHER RIDGE AT THE SFC AND ALOFT
WILL BUILD EAST AND PROVIDE MAINLY DRY WEATHER WITH NEAR TO SLIGHTLY
ABOVE NORMAL TEMPS WEDNESDAY NIGHT INTO AT LEAST FRIDAY MORNING.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FIRST WAVE OF TSTMS IN EASTERN PORTION OF CWA EARLY THIS
EVENING...WITH ANOTHER WAVE OF CONVECTION BEGINNING TO DEVELOP
ACROSS NW SECTIONS. OVERALL...REGION WILL BE VFR THIS
EVENING...BUT WITH SIGNIFICANT IMPACTS NEAR THUNDERSTORM ACTIVITY.

AS LOW PRESSURE APPROACHES THE REGION LATER TONIGHT AND
FRIDAY...SHOWERS/TSTMS WILL AGAIN BECOME MORE WIDESPREAD WITH
VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE.

OUTLOOK...

FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA.

SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...DEVOIR/LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/STEINBUGL
AVIATION...LA CORTE/RXR
Hazardous weather outlook, Aug 9, 5:23 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT THU AUG 9 2012

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-102130-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
523 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-102130-
WARREN-MCKEAN-ELK-
523 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, Aug 9, 6:35 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT THU AUG 9 2012

PAZ042-046-051>053-092315-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
635 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SULLIVAN...
NORTH CENTRAL NORTHUMBERLAND...NORTHERN COLUMBIA...NORTHERN MONTOUR
AND SOUTHEASTERN LYCOMING COUNTIES...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LAPORTE TO MECHANICSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT DUSHORE...STILLWATER...RICKETTS GLEN
STATE PARK AND BERWICK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 217...I-180 BETWEEN MILE MARKERS 1
AND 5.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 220...STATE ROAD 118.

LAT...LON 4100 7686 4102 7687 4132 7667 4131 7660
      4135 7666 4157 7651 4155 7622 4153 7621
      4131 7631 4121 7632 4114 7627 4114 7622
      4105 7622

FORECASTER: RXR
Special weather statement, Aug 9, 6:45 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT THU AUG 9 2012

PAZ004>006-092345-
MCKEAN PA-POTTER PA-WARREN PA-
645 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...NORTHERN
MCKEAN AND NORTHWESTERN POTTER COUNTIES...

AT 643 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES WEST OF
MARSHBURG...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MARSHBURG...LEWIS RUN...CYCLONE...BRADFORD AND
REW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
46...STATE ROAD 59...STATE ROAD 446.

LAT...LON 4201 7809 4193 7792 4175 7891 4198 7912
      4201 7905

FORECASTER: MARTIN
Special weather statement, Aug 9, 7:01 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT THU AUG 9 2012

PAZ058-059-100000-
LEBANON PA-SCHUYLKILL PA-
701 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEBANON AND SCHUYLKILL
COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE GROVE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SUMMIT STATION...SCHUYLKILL HAVEN...
LANDINGVILLE...ORWIGSBURG AND NEW RINGGOLD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE ROAD 501.

LAT...LON 4069 7583 4064 7598 4057 7601 4058 7605
      4051 7625 4051 7634 4049 7643 4038 7626
      4031 7641 4051 7658 4091 7605 4091 7602
      4073 7576

FORECASTER: MARTIN
Local storm report, Aug 9, 8:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
816 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     4 W ELDRED              41.96N  78.46W
08/09/2012                   MCKEAN             PA   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER CTP1200391

GAD
Special weather statement, Aug 9, 8:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EDT THU AUG 9 2012

PAZ057-059-065-066-100115-
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
824 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK...
NORTHWESTERN LANCASTER...SOUTH CENTRAL LEBANON AND SOUTHEASTERN
DAUPHIN COUNTIES...

AT 823 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GOLDSBORO TO NEW SALEM TO SPRING GROVE...MOVING EAST AT 20 MPH.

THESE STORMS WILL PRODUCE PEA SIZE HAIL. THESE STORMS WILL AFFECT
MIDDLETOWN...ELIZABETHTOWN...LAWN...MOUNT JOY...MOUNT GRETNA AND
LANDISVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 250 AND 268...I-83 BETWEEN
MILE MARKERS 14 AND 27.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 322.

LAT...LON 4033 7639 4000 7642 3991 7669 3988 7679
      3990 7678 4021 7674

FORECASTER: DEVOIR
Special weather statement, Aug 9, 8:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT THU AUG 9 2012

PAZ004>006-010-100130-
ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
832 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT MCKEAN...NORTH CENTRAL ELK...
NORTHWESTERN POTTER AND SOUTHEASTERN WARREN COUNTIES...

AT 829 PM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING
ACROSS MCKEAN COUNTY...TRACKING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...AS WELL AS HEAVY DOWNPOURS. THE RAIN WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT
THE FOLLOWING AREAS THROUGH 930 PM...CYCLONE...SMETHPORT...
REW...CORYVILLE...ELDRED AND SHINGLEHOUSE.

LAT...LON 4159 7860 4162 7918 4200 7878 4200 7800

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:24 PM EDTSpecial Weather StatementCTPYork51 min
Aug 9, 8:32 PM EDTSpecial Weather StatementCTPMcKean58 min
Aug 9, 8:53 PM EDTSpecial Weather StatementCTPColumbia37 min
Aug 9, 9:18 PM EDTSpecial Weather StatementCTPPotter57 min
Aug 10, 3:00 PM EDTSpecial Weather StatementCTPWarren60 min
Aug 10, 3:03 PM EDTSpecial Weather StatementCTPMcKean42 min
Aug 10, 4:19 PM EDTSpecial Weather StatementCTPWarren71 min
Aug 10, 5:03 PM EDTSpecial Weather StatementCTPFranklin72 min
Aug 10, 5:34 PM EDTSpecial Weather StatementCTPMcKean56 min
Aug 10, 6:09 PM EDTSpecial Weather StatementCTPFranklin66 min
Aug 10, 7:00 PM EDTSpecial Weather StatementCTPYork45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.